MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5536-B-400
Medical Device Problem Codes Unstable (1667); Device Misassembled During Manufacturing /Shipping (2912); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Injury (2348); Joint Swelling (2356)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported by the patient's attorney as a result of a legal claim that the patient underwent a right total knee replacement on (b)(6) 2015 where a triathlon knee system with a triathlon x3 tibial bearing insert was placed into his right knee.It is alleged that the patient suffered from persistent mild varus-valgus laxity, mild swelling, diffuse joint line pain and x-rays revealed asymmetry in the tibial poly.Allegedly he underwent poly tibia revision surgery on (b)(6) 2019 and after the surgery the surgeon told the patient that "during the surgery he discovered that stryker had placed the wrong components in the package for the original total knee replacement surgery back in 2015".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following devices were also listed in this report: x3 triathlon cs ins size 4 9mm; cat#: 5531g409; lot#: lck697.Triathlon p/a cr beaded #3r; cat#: 5517f302; lot#: ed8ty.Triathlon mb patella pa a32; cat#: 5554l320; lot#: ekf6d1.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.An event regarding product mix and instability involving a triathlon baseplate was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: cannot confirm event, implant labels and operative reports refute the claim that is was the wrong component in the package, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of devices.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pre- and post-operative x-rays and are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRITANIUM BPLATE TRIATHLON S4
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9828908
Report Number0002249697-2020-00526
Device Sequence Number14174687
Product Code MBH
UDI-Device Identifier07613327041491
UDI-Public07613327041491
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number5536-B-400
Device Catalogue Number5536B400
Device Lot NumberCTD5003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR